MAUDE Adverse Event Report: STRYKER SPINE-US OASYS 3.5 X 24MM PA SCREW MEDIAL; POSTERIOR CERVICAL SCREW SYSTEM

STRYKER SPINE-US OASYS 3.5 X 24MM PA SCREW MEDIAL; POSTERIOR CERVICAL SCREW SYSTEM
Model Number 48555324
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/21/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device remains implanted in patient.
 
Event or Problem Description
It was reported that two oasys pa medial screws fractured post-operatively.The surgeon has determined it is a high risk to remove fractured screws because of the cervical spine.The broken parts remain in the body with the consent of the patient.This report represents the first of the two screws.
 
Event or Problem Description
It was reported that two oasys pa medial screws fractured post-operatively.Revision surgery was performed but the broken devices remain implanted in the patient.This report represents the first of the two oasys pa medial screws.
 
Additional Manufacturer Narrative
Visual, dimensional, material and functional analysis could not be performed as the device was not returned.A review of the device and complaint history records for this lot could not be performed as a valid lot code was not provided and could not be obtained.From the oasys ifu: the surgeon must discuss all physical and psychological limitations inherent to the use of the device with the patient.This includes the rehabilitation regimen, physical therapy, and wearing an appropriate orthosis as prescribed by the physician.Particular discussion must be directed to the issues of premature weightbearing, activity levels, and the necessity for periodic medical follow-up.The surgeon must warn the patient of the surgical risks and make the patient aware of possible adverse effects.The surgeon must warn the patient that the device cannot and does not replicate the flexibility, strength, reliability or durability of normal healthy bone, that the implant can break or become damaged as a result of strenuous activity or trauma, and that the device may need to be replaced in the future.As the device was not returned, a definite root cause cannot be determined.Based on the information provided, the patient's activity level along with the length of implantation contributed to the screw eventually fracturing due to continued movement in the construct over time.H3 other text: hospital retained.

Brand Name
OASYS 3.5 X 24MM PA SCREW MEDIAL
Common Device Name
POSTERIOR CERVICAL SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key10833228
Report Number0009617544-2020-00193
Device Sequence Number19766108
Product Code NKG
UDI-Device Identifier04546540469557
UDI-Public04546540469557
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151755
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48555324
Device Catalogue Number48555324
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/21/2020
Supplement Date Received by Manufacturer01/18/2021
Initial Report FDA Received Date11/12/2020
Supplement Report FDA Received Date02/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;